Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 85, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 7, 2008, 2:25 PM CDT for Rock Island County, Whiteside County, Illinois; Clinton County, Muscatine County, Scott County, Iowa. It was in force for 47 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2008, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 7, 2008, 3:12 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Clinton County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 22 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:26 PM CDT | TSTM WND GST 56 | Davenport, IA | INTERSTATES 80 AND 280 INTERCHANGE |
| Jun 7, 2:30 PM CDT | TSTM WND DMG | 4 E Walcott, IA | TREES DOWN ON OLD HIGHWAY 6. |
| Jun 7, 2:32 PM CDT | TSTM WND DMG | Park View, IA | SEVERAL 2 INCH DIAMETER TREE LIMBS DOWN - TIME IS ESTIMATED |
| Jun 7, 2:35 PM CDT | TSTM WND DMG | 8 Nw Davenport, IA | TREES AND POWER LINES DOWN ALONG HIGHWAY 130 BETWEEN FARM AND FLEET AND MAYSVILLE |
| Jun 7, 2:36 PM CDT | TSTM WND DMG | Long Grove, IA | TREES DOWN IN LONG GROVE. A HOUSE HAD 3 LARGE BRANCHES DOWN ON THE ROOF AND INTO THE HOUSE. WIND SPEED ESTIMATED AT 80 MPH. |
| Jun 7, 2:36 PM CDT | TSTM WND DMG | Park View, IA | A LOT OF TREES DOWN IN PARK VIEW. A HOUSE HAD FOUR WINDOWS BLOWN OUT. ESTIMATED 80 MPH WINDS. |
| Jun 7, 2:36 PM CDT | TSTM WND GST 66 | Davenport, IA | INTERSTATES 280 AND 80 EXCHANGE |
| Jun 7, 2:37 PM CDT | TSTM WND DMG | Long Grove, IA | SOME SHINGLES BLOWING OFF THE ROOF OF A HOUSE. |
| Jun 7, 2:42 PM CDT | TSTM WND DMG | Park View, IA | GAS PUMPS/STATION DAMAGED. WIND SPEEDS ESTIMATED AT 80 MPH. |
| Jun 7, 2:45 PM CDT | TSTM WND DMG | Dewitt, IA | LARGE TREES DOWN IN TOWN. RELAYED BY HAM RADIO. |
| Jun 7, 2:46 PM CDT | TSTM WND GST 55 | Dewitt, IA | INTERSECTION OF HIGHWAYS 30 AND 61 |
| Jun 7, 2:46 PM CDT | TSTM WND GST 65 | Dewitt, IA | 60 TO 65 MPH WIND CAUSED LOTS OF TREE DAMAGE |
| Jun 7, 2:49 PM CDT | TSTM WND DMG | Morrison, IL | TREE LIMB DOWN ON A HOUSE APPROXIMATELY 2-3 INCHES IN DIAMETER. |
| Jun 7, 2:50 PM CDT | TSTM WND DMG | Dewitt, IA | APPROXIMATELY 5 HOMES ON EAST SIDE OF DEWITT NEAR OLD HWY 30 HAD SHINGLES AND GUTTERS TORN OFF. SMALL SHEDS ALSO HAD SHINGLES BLOWN OFF AND RECEIVED STRUCTURAL DAMAGE. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:01 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2173 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 071925 SVRDVN IAC045-139-163-ILC161-195-072030- /O.NEW.KDVN.SV.W.0085.080607T1925Z-080607T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 225 PM CDT SAT JUN 7 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLINTON COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA... SCOTT COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS... WHITESIDE COUNTY IN NORTHWEST ILLINOIS... * UNTIL 330 PM CDT. * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR ELDRIDGE...OR NEAR DAVENPORT...AND MOVING NORTHEAST AT 61 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LONG GROVE AROUND 230 PM CDT... MCCAUSLAND AROUND 235 PM CDT... LOW MOOR...CAMANCHE AND ALBANY AROUND 245 PM CDT... CLINTON AND EAST CLINTON AROUND 250 PM CDT... FULTON AROUND 255 PM CDT... THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 284 AND 306. THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5. THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 10. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 12 AND 35. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4203 9045 4178 8976 4146 9067 4159 9083 TIME...MOT...LOC 1925Z 226DEG 53KT 4162 9061 $$
2 follow-up statements
000 WWUS53 KDVN 071943 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 244 PM CDT SAT JUN 7 2008 IAC045-139-163-ILC161-195-072030- /O.CON.KDVN.SV.W.0085.000000T0000Z-080607T2030Z/ CLINTON IA-SCOTT IA-MUSCATINE IA-WHITESIDE IL-ROCK ISLAND IL- 244 PM CDT SAT JUN 7 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR NORTHEASTERN ROCK ISLAND...WHITESIDE...NORTHEASTERN MUSCATINE... SCOTT AND EASTERN CLINTON COUNTIES... AT 241 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR MCCAUSLAND...OR 13 MILES NORTH OF BETTENDORF...MOVING NORTHEAST AT 52 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLINTON MUNICIPAL AIRPORT...LOW MOOR AND CAMANCHE AROUND 250 PM CDT... ELVIRA AND CLINTON AROUND 255 PM CDT... BRYANT AROUND 300 PM CDT... BULGERS HOLLOW CAMP GROUND AROUND 305 PM CDT... THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 284 AND 306. THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5. THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 10. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 13 AND 35. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR NORTHEASTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4203 9045 4178 8976 4146 9067 4159 9083 TIME...MOT...LOC 1944Z 223DEG 45KT 4178 9044 $$ NICHOLS
000 WWUS53 KDVN 072012 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 311 PM CDT SAT JUN 7 2008 IAC045-139-163-ILC161-195-072021- /O.CAN.KDVN.SV.W.0085.000000T0000Z-080607T2030Z/ CLINTON IA-SCOTT IA-MUSCATINE IA-WHITESIDE IL-ROCK ISLAND IL- 311 PM CDT SAT JUN 7 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND... WHITESIDE...NORTHEASTERN MUSCATINE...SCOTT AND EASTERN CLINTON COUNTIES IS CANCELLED... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS OF 35 TO LOCALLY NEAR 50 MPH ARE STILL POSSIBLE WITH STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR NORTHEASTERN IOWA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4203 9045 4178 8976 4146 9067 4159 9083 TIME...MOT...LOC 2011Z 223DEG 45KT 4203 9013 $$ NICHOLS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:48 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 7, 1:48 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 PM CDT SAT JUN 7 2008
.SYNOPSIS...
AN AREA OF LOW PRESSURE CENTERED OVER KANSAS WILL MOVE NORTHEAST
TONIGHT ALONG A QUASI STATIONARY SURFACE BOUNDARY DRAPED OVER
NORTHEASTERN IOWA. THIS LOW PRESSURE...COMBINED WITH AN UPPER
LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE...WILL PRODUCE
NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE
SEVERE THIS EVENING AND PRODUCE STRONG DAMAGING WINDS AND LARGE
HAIL. A FEW TORNADOES ARE ALSO POSSIBLE. HEAVY DOWNPOURS THIS
EVENING THROUGH SUNDAY MORNING COULD ALSO LEAD TO FLASH FLOODING
IN LOCATIONS WERE THE GROUND IS ALREADY SATURATED. ..KUHL..
&&
.SHORT TERM...TONIGHT AND SUNDAY...
THE THREAT OF SEVERE WEATHER THIS EVENING WILL CHANGE INTO MORE
OF A HYDROLOGIC THREAT WITH RIVER FLOODING AND FLASH FLOODING
POSSIBLE OVERNIGHT INTO SUNDAY. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE LIKELY AS MODEL PRECIPITABLE WATER VALUES RANGE AROUND 2
INCHES WITH 850MB DEWPOINTS BETWEEN +15C TO +17C. A LOW LEVEL
SURFACE BOUNDARY DRAPED OVER NORTHEAST IOWA WILL SERVE AS A
FOCUSING MECHANISM FOR THESE STORMS AS A 50KT 850MB JET OVER SOUTH
CENTRAL IOWA WILL SLOW TO 35KT ACROSS NORTHEAST IOWA AND ENHANCE
LOW LEVEL SPEED CONVERGENCE. THE RFC 1 AND 3 HOUR DIGITAL FLASH
FLOOD FLOOD GUIDANCE FROM 12Z SATURDAY...SHOW THAT RAINFALL
AMOUNTS AROUND 1.5 INCHES ARE ALL THAT IS NEEDED TO PRODUCE FLASH
FLOODING IN LOCATIONS NORTH OF INTERSTATE 80. A FLASH FLOOD WATCH
IS IN EFFECT FOR THIS AREA.
.LONG TERM...SUNDAY NIGHT AND MONDAY...
THE GFS/NAM PROG THE LOW LEVEL BOUNDARY DRAPED ACROSS NORTHEASTERN
IOWA TO SLOWLY SHIFT SOUTH OF THE REGION SUNDAY NIGHT INTO MONDAY.
SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE REGION
UNTIL THIS BOUNDARY MOVES FAR ENOUGH SOUTH AND CLEARS THE AREA.
TUESDAY THROUGH NEXT SATURDAY...
THE ECMWF/GFS INDICATE UNSETTLED WEATHER WILL CONTINUE THROUGH
THIS FORECAST PERIOD. THE UPPER LEVEL FLOW OVER THE MID WEST WILL
REMAIN SOUTHWESTERLY AS ANOTHER CLOSED LOW DEVELOPS OVER THE
NORTHERN ROCKIES. SHORTWAVE IMPULSES WILL MOVE THROUGH THE
SOUTHWEST FLOW ALOFT AND CROSS THE MIDWEST. THE FIRST OF THESE
WAVES WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT INTO WEDNESDAY. ADDITIONAL SHORTWAVES WILL MOVE ACROSS THE
AREA ON THURSDAY AND FRIDAY. WITH THE TIMING OF THESE WAVES
UNCERTAIN...I WILL MAINTAIN THE CURRENT FORECAST OF CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS ON THURSDAY AND FRIDAY. ..KUHL..
&&
.AVIATION...
A VERY MOIST AND UNSTABLE AIR MASS WILL BE RIPE FOR GENERATING
THUNDERSTORMS AND LOW CLOUDS THROUGH THE FORECAST PERIOD.
THUNDERSTORM CHANCES FOCUS MAINLY ON DIURNALLY DRIVEN STORMS THIS
AFTERNOON...THEN THE EXPECTED PASSAGE OF A COMPLEX OF STORMS LATE
TONIGHT AND EARLY SUNDAY MORNING. A SCATTERED TO BROKEN MVFR TO
LOWER VFR DECK WILL PERSIST THROUGH THE DAY AND OVERNIGHT. ..WOLF..
&&
.HYDROLOGY...
THE POTENTIAL FOR A MAJOR FLOODING EVENT EXISTS FOR THE NEXT SEVERAL
DAYS. SEVERAL POINTS ON THE CEDAR...IOWA AND WAPSIPINICON RIVERS ARE
ALREADY FORECAST TO REACH MAJOR FLOOD CATEGORY DURING THE NEXT FEW
DAYS WITH MINOR TO MODERATE FLOODING FORECAST AT MOST OTHER POINTS
IN THOSE BASINS AND THE MISSISSIPPI RIVER FROM KEITHSBURG SOUTH
THROUGH GREGORY LANDING. TONIGHT...THE HEAVY RAIN AXIS WILL IMPACT
MAINLY THE UPPER PORTIONS OF THE IOWA AND CEDAR BASINS AND TO A
LESSER EXTENT THE UPPER WAPSIPINICON BASIN. OVER THE NEXT 5 DAYS
THE COMBINATION OF SEVERAL RAINFALL EVENTS COULD RESULT IN 3 TO 4
INCHES /BASIN AVERAGED/ RAINFALL OVER A LARGE PART OF THE AREA WEST
OF THE MISSISSIPPI RIVER AND A PART OF NORTHWEST ILLINOIS. OF
PARTICULAR CONCERN AT THIS POINT IS THE IOWA RIVER BASIN...ESPECIALLY
CORALVILLE RESERVOIR AND THE IMPACT THE INCREASED DISCHARGES WILL
HAVE AT IOWA CITY AND POINTS DOWNSTREAM. CURRENTLY...BASED ON
TONIGHT/S RAINFALL...INCREASES IN THE DISCHARGE RATE WILL RESULT IN A
STAGE AT IOWA CITY AROUND 25.5 FEET BY THE MIDDLE OF THE WEEK. IT
SHOULD BE NOTED THAT THESE STAGES ARE BASED ON APPROXIMATELY 2
INCHES OF RAIN TONIGHT IN THE UPPER IOWA BASIN. ANY DEVIATION FROM
THESE AMOUNTS WILL RESULT CHANGES TO THE DISCHARGES AT CORALVILLE
AND CRESTS DOWN STREAM. ..DLF..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
IOWA-JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-
WHITESIDE.
MO...NONE.
&&
KUHL/WOLF/DLFHazardous weather outlook, Jun 7, 9:29 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 929 AM CDT SAT JUN 7 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 929 AM CDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT THREAT OF SEVERE WEATHER IS FORECAST FOR MUCH OF IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON AND EVENING...AND A ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS POSSIBLE AGAIN LATER TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS TONIGHT. WHILE THE THREAT OF SEVERE WEATHER EXISTS OVER ALL OF EASTERN IOWA...NORTHEAST MISSOURI AND NORTHWEST AND WEST CENTRAL ILLINOIS...THE HIGHEST RISK EXISTS GENERALLY NORTH AND WEST OF A LINE FROM OTTUMWA IOWA TO ROCKFORD ILLINOIS. THIS INCLUDES THE CEDAR RAPIDS AND DUBUQUE AREAS. THE HAZARDS POSSIBLE TODAY INCLUDE TORNADOES...STRAIGHT LINE WINDS...LARGE HAIL...AND HEAVY RAIN WHICH WILL EXACERBATE RIVER FLOODING AND POSSIBLY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN POSTED FOR NORTHEAST AND PARTS OF EAST CENTRAL IOWA THIS EVENING THROUGH SUNDAY MORNING. WATCHES FOR SEVERE WEATHER ARE ANTICIPATED LATER TODAY. IF YOU WILL BE PARTICIPATING IN OUTDOOR ACTIVITIES TODAY...BE SURE TO KEEP IN TOUCH WITH THE LATEST INFORMATION IN THIS VOLATILE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ONE OR MORE THUNDERSTORM COMPLEXES WILL IMPACT THE OUTLOOK AREA SUNDAY INTO MONDAY IN ADVANCE OF A COLD FRONT SAGGING SLOWLY SOUTH THROUGH THE REGION. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANY ADDITIONAL HEAVY RAINFALL WILL ONLY EXACERBATE ONGOING FLOODING AND COULD POSSIBLY PRODUCE HIGHER CRESTS ON SOME AREA RIVERS. IN ADDITION...WITH THE GROUND SATURATED FROM RECENT HEAVY RAINS...ANY ADDITIONAL HEAVY RAIN MAY ALSO LEAD TO FLASH FLOODING. THUNDERSTORM CHANCES WILL EXIST LATE TUESDAY THROUGH FRIDAY. AT THIS TIME...IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER SOUTH OF MUSCATINE. MORE DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED ABOUT 1130 AM THIS MORNING. WOLF
In the hours before
Special weather statement, Jun 7, 1:36 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 136 PM CDT SAT JUN 7 2008 IAZ065>068-078-ILZ015-016-072000- CEDAR IA-CLINTON IA-HENRY IL-LOUISA IA-MUSCATINE IA-ROCK ISLAND IL- SCOTT IA- 136 PM CDT SAT JUN 7 2008 ...HEAVY RAINFALL...GUSTY TO STRONG WINDS POSSIBLE THROUGH 3 PM... AT 130 PM CDT...A LARGE THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF MUSCATINE MOVING NORTHEAST AT 35 TO 40 MPH. THIS STORM IS INTENSIFYING AND IS CAPABLE OF TORRENTIALLY HEAVY RAINFALL RATES OF OVER TWO INCHES AN HOUR AND GUSTY WINDS OF 30 TO 50 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. MANY LOCATIONS...ESPECIALLY NEAR A MUSCATINE TO THE GREATER QUAD CITIES LINE COULD EXPERIENCE SIGNIFICANT FLASH FLOODING IF THEY RECEIVE AN ADDITIONAL INCH OR MORE OF RAINFALL IN LESS THAN 30 MINUTES DUE TO VERY HIGHER MOISTURE LEVELS. NICHOLS
Local storm report, Jun 7, 2:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
208 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/07/2008 E60 MPH MUSCATINE IA TRAINED SPOTTER
BLINDING RAIN WITH ESTIMATED WIND GUSTS 60 MPH AT WALMART
ON HWY 61 IN MUSCATINE
&&
STEVEKLocal storm report, Jun 7, 2:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM FUNNEL CLOUD 1 N MEDIAPOLIS 41.02N 91.16W
06/07/2008 DES MOINES IA TRAINED SPOTTER
&&
LEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:30 AM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 47 hr |
| Jun 7, 1:49 PM CDT | Tornado Warning | DVN | Henderson, Mercer, Rock Island | 41 min |
| Jun 7, 2:28 PM CDT | Flash Flood Warning | DVN | Mercer, Rock Island | 93 min |
| Jun 7, 2:52 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 53 min |
| Jun 7, 3:25 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 50 min |
| Jun 7, 11:12 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 9 days |
| Jun 7, 12:05 PM CDT | River Flood Warning | DVN | Benton, Linn | 11 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.